Bangalore to Kanyakumari – Friends if you are living in Bangalore and are planning to do a trip to Kanyakumari over the long weekend, this article is definitely going to help you.
This is a long weekend itinerary. So a total of 3 days including travel.
If you are travelling to Kanyakumari by public transport, that is by using available trains and buses then you have the advantage of travelling in night and hence you can cover everything in 2 days and then it becomes more or less a weekend itinerary ( 2 days ) for you.
So let me give you some quick information about Bangalore to Kanyaumari trip:
- Total Distance – Approx 650Kms oneway
- Total time needed – Approx 11 hours ( one way)
- Road conditions: Very good throughout ( NH44)
- Food options: Many on the way
- Toll: Yes- Approx 900 Rs
- Trip Type: Beach, temples, water falls , forts
Some quick tips for Bangalore to Kanyaumari trip:
- Do a full tank at Bangalore. Fuel is costly in Tamil Nadu and hence you save some money
- Keep you fastag account sufficiently funded else you have to pay double
- Book hotel in advance
- Book hotel near Kanyakumari beach , Kanyakumari temple
- Make sure that the hotel has parking if you are travelling by your own vehicle
So in this post first I will cover the places which you must visit in Kanyakumari and then places which you can visit if you are having some more time in hand.
I will give you a Bangalore to Kanyakumari itinerary for must visit places and then based on what time you have in hand, you can also plan for other places as you wish.
Must visit places in Kanyakumari:
So from my pesrpective these, below, are the must visit places in Kanyakumari.
- Kanyakumari temple – Kumari Amman temple
- Triveni Sangam
- Gandhi Mandapam
- Tsunami monument and Kamakotti mutt
- Kanyakumari beach
- Vivekanad rock memorial and Sripada
- Vattakottai fort
- Our Lady of Ransom church
- Chitharal Jain monuments ( rock cut temples )
- Padmanabhapuram Palace
- Suchindram Shree Thanumalayan Swamy Temple.
- Sunset point
Other places to visit in Kanyakumari
Optional places which you can visit if you have some more time in hand.
Remember these spots are a bit far from the city:
- Thirparappu Falls
- Courtallam Falls
- Sanguthurai Beach
- Sothavilai Beach
Bangalore to Kanyakumari itinerary
So if you are planning to cover kanyakumari in 3 days , you need to start early from Bangalore. Remember the distance is approx 650 kms which is quite a lot and you will need atleast 11 hrs of driving.
And this means that you have less time in hand for visiting places.
And hence you need to follow my advice of starting early.
Best is to leave home by 4.00 AM latest. Earlier better and that way you will have some 3 to 4 hours on day 1 to cover many spots.
And this is the reason why I said that book a hotel near Kanyakumari beach / temple. So that many spots become accessible by walk. But also make sure that the hotel has parking.
Many people know kanyakumari only for the kanyakumari temple and Vivekanad rock memoral, but there are many places is kanyakumari which you can visit during your Bangalore to Kanyakumari itinerary.
Bangalore to Kanyakumari itinerary Day 1
- 4.00 AM – Start from Bangalore. 3 stops in between for breakfast, lunch and snacks
- 3.00 PM – Reach Kanyakumari and check in to the hotel
- 4.00 PM to 5.00 PM Walk towards Kanyakumari temple. Visiting temple takes 30 to 45 mins
- 5.00 PM to 6.00 PM exit temple go towards Gandhi Mandapama, spend some 15 mins there. Then come back to visit Tsunami Monument and Shri Kamakotti matt and Triveni Sangam. All these will take 30 to 45 mins maximum
- 6.00 PM – Take a auto to sunset point. Please check the sunset time first. During winters its generally between 6.15 to 6.30 PM and during summers a little bit late. So plan accordingly
- 6.00 PM to 7.00 PM Spend 1 hr at sunset point
- 7.00 PM to 8.00 PM Take an auto and come back to Kanyakumari beach. Spend some 30 to 45 mins there
- 8.00 PM Walk to Our Lady of Ranson church. Appreicate the beautiful architecture of the building. Spend some 30 mins there and then come back to temple area
- 8.30 to 9.30 PM Explore the local market around. Have some nice dinner in one of the many resturants. and by 9.30 PM back to hotel and time for a good night sleep
Bangalore to Kanyakumari itinerary Day 2
Day 2 needs to start early. So wake up by 5.30 AM
- 5.45 AM – Start your day 2 of your Bangalore to Kanyakumari trip by walking down to beach for a beautiful sunrise view.
- 6.30 AM – Back to Hotel.
- 6.30 to 7.30 – Fresh up and walk towards ticket counter for Viveknanda rock memorial ferry. To go to Vivekanada Rock memorial you need to take a ferry as the rock is a small inland some 500 meters from sea shore. First ferry starts by 8.00 AM and generally people come and stand in queue much early. Specially on weekends there is lot of rush. You can take special tickets for going but remember while coming back there is no special line. You need to stand in only one line. The ticket you get is for to and fro journey.
- 8.00 AM to 9.00 AM – Waiting for ferry and travel to the monument
- 9 to 10.30 – Spend some good 1 and half hours there. What all you can do there
- Visit Vivekanada memorial where its said that vivekananda ji medtated
- Also according to historical tales and legends, it is believed that Goddess Kumari performed austerity on this rock. So there is a temple where you can see mata’s foot marks. Visit the temple
- Visit the book shops where you can buy books on religion, philosophy , life weel being etc.
- Spent some good time on the rock and then return back to main land
- 10.30 to 11.00 AM – Take the ferry back to main land
- 11.00 to 11.15 AM – Take and auto and travel to Vattakotai fort
- 11.15 AM to 11.45 AM – Visit Vattakotai fort. Nothing much to see, but its a historical landmark
- 11.45 AM – Take the same auto back to your hotel
- 12.00 Noon to 12.45 – Grab some quick lunch at one of the many resturants near by . Don’t spend much time on luch
- 12.45 PM to 2.15 PM – Drive to Chitharal Jain Monuments. A must visit in Kanyakumari
- 2.15 PM to 3.15 PM – Spend some good time there. Trek to the top, see the rock cut temple etc. Spend some good 1 hrs there and walk back.
- 3.15 PM to 3.30 PM trek back to parking lot of Chitharal Jain Monuments
- 3.30 PM to 4.00 PM – Drive to Padmanabhapuram Palace
- 4PM to 5 PM – Visit the palace and measeum – its takes around 1 hr to 1hr 30mins to finish visitng this place. ( parking is a bog challange at this place during weekends so you may need to park your vehicle little bit away from site )
- 5.00 PM to 6.00 PM – Drive to Suchindram Shree Thanumalayan Swamy Temple.
- 6.00 PM to 7.00 PM – You need 1 hr to visit Suchindram Shree Thanumalayan Swamy Temple.
- 7.00 PM to 7.30 – Drive back to hotel
- 7.30 PM to 10.00PM – Explore the area, have dinner , spend some good time again at the beach and near by areas and call ot a day.
So friends this way you can cover all the major spots in Kanyakumari and then on the third day you can
- Continue your onward journey to Rameshwaram or Thiruvananthapuram or you can return back to Bangalore
- While retruning back do not miss to stop and appreciate the many wind mill farms you see on the way
- It will take good 12 hrs to be back to Bangalore to plan earliest.
- If you start by 6 AM, you will reach back home in Bangalore by 7.00 PM
- kanyakumari to Thiruvananthapuram in Kerala is around 100 Kms and will take apprx 3 hrs
- Kanyakumari to Rameshwara is approx 300 Kms and will take around 6 to 7 hours to reach
- You can actually club your Kanyakumari and Rameshwarm trip but then remember you need another 2 days to visit various places in Rameshwaram as well